Heavy Rain, Baker
- When
- July 27, 4:00 PM EST to 8:15 PM EST
- Where
- Baker County, 1.19 mi W of Macclenny
- Reported by
- Mesonet
- Coordinates
- 30.280, -82.140
Since 5 pm, 5.24 of rainfall was measured.
Slightly drier air aloft created less sea breeze storm coverage compared to recent days, however it did favor stronger wind gusts in storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Slightly drier air aloft created less sea breeze storm coverage compared to recent days, however it did favor stronger wind gusts in storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 2:50 PM EST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 350 PM EDT Fri Jul 27 2018 .NEAR TERM (Through Saturday night)... Convection rather sparse this afternoon due to short wave ridging and slightly drier air (lower PW) over the area. Isolated storms possible this eve...out ahead of stationary front...across Se Ga and along the east coast as seabreezes converge. Any storms that manage to get going will fade out after the loss of heating. Pops increase again on Saturday as the short wave ridge moves offshore and a short wave trough moves into Se Ga leading to a more moist and unstable Sw flow. Should be more coverage of storms...as a result... with highest pops across inland Se Ga...near the stationary front...and between I-95 and U.S. Hwy 301 in Ne Fl where seabreezes and outflows merge. .SHORT TERM (Sunday-Monday night)... The deep layer western Atlantic ridge will move further north and be positioned over N Fl by Sunday resulting in a weaker southwest flow which enables west and east coast sea breezes to trigger convection in the aftn. Overall...not much change to the pattern. Highs mainly in the lower 90s again. .LONG TERM...(Tuesday-Friday)... The deep layer western Atlantic ridge builds further west with the axis just north of the area by the end of the period. There is more than enough moisture with PWATs likely to be near or above normal along with aftn sea breeze boundaries to keep at least scattered showers and storms each day. Pops will tend to be somewhat higher across the western half of the area each day. Daytime temps will average near to slightly below normal each day. && .AVIATION...Isolated storms possible the remainder of the afternoon as seabreezes converge inland. Have VCTS at most terminals (except GNV) til around 00Z-01Z. Otherwise prevailing VFR. && .MARINE...Surface ridge will build over the waters through early next week. South winds generally 10 to 15 knots increasing to around 15 knots offshore early next week. Winds southeast near shore during the afternoon. Seas 2 to 4 feet near shore and 3 to 5 feet offshore. A brief period of exercise caution possible offshore Tuesday night. Scattered mainly afternoon and evening showers and thunderstorms. Rip Currents: A moderate risk through Saturday due to a persistent long period swell. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 73 91 / 40 50 40 60 SSI 77 90 77 88 / 30 30 30 50 JAX 74 92 74 91 / 30 40 30 50 SGJ 76 91 74 88 / 30 40 20 50 GNV 73 92 73 90 / 20 40 30 60 OCF 74 92 73 89 / 20 50 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/PW/CE
Special Weather Statement
National Weather Service Jacksonville FL
443 PM EDT FRI JUL 27 2018
FLZ025-124-125-272130-
Inland Duval FL-Coastal Duval FL-Coastal Nassau FL-
443 PM EDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Arlington, Neptune Beach, Oceanway, Craig Field, Little
Talbot Island, Fort Caroline, San Marco, Riverside and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3028 8170 3046 8176 3058 8143 3037 8136
3031 8136
TIME...MOT...LOC 2042Z 252DEG 18KT 3036 8162
NELSONSpecial Weather Statement
National Weather Service Jacksonville FL
456 PM EDT FRI JUL 27 2018
FLZ033-037-038-138-272145-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-Inland St. Johns FL-
456 PM EDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND EASTERN PUTNAM
COUNTIES UNTIL 545 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving east at 5 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia, Beverly
Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2926 8115 2926 8141 2940 8142
2940 8143 2938 8145 2937 8149 2948 8154
2965 8133 2962 8113 2952 8110
TIME...MOT...LOC 2056Z 289DEG 5KT 2954 8129
NELSONThe Jacksonville radar (KJAX), 48 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
3 thunderstorm wind, 2 heavy rain. Local standard time, as filed.
Since 5 pm, 5.24 of rainfall was measured.
A total of 3.62 was measured since 5 pm.
Power lines were blown down at County Road 108 near US. Highway 17 in Yulee. Cost of damage was unknown but estimated for the event to be in Storm Data.
Power lines were blown down at the intersection of South 14th Street and Hickory Street. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
Power lines were blown down at the intersection south Fletcher Avenue and Jasmine St in Fernandina Beach. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780586, 780585, 780588, 780591, 780599.